Newest Review: ... have any really difficulty with swallowing tablets or caplets, but I did when I was younger. I find these go down very easily and I do... more
Effective but pricier than generic ibuprofen
Nurofen Caplets - 12 Capsules
Member Name: helenc72
Nurofen Caplets - 12 Capsules
Advantages: Effective pain relief, works quickly, easy to swallow
Disadvantages: More expensive than most ibuprofen
I always like to have some painkillers available at home so that they are there when I need them and I have found that ibuprofen works better for me than other painkillers such as paracetamol. Nurofen is the most well known brand of ibuprofen and I buy it occasionally. I have taken one today so I thought I would review it.
The box of Nurofen which I have contains the caplet version. They come in a typical foil blister pack, where each caplet is individually pressed out. The caplets are small narrow capsules rather than circular tablets. This shape is supposed to make them easier to swallow. I don't have any really difficulty with swallowing tablets or caplets, but I did when I was younger. I find these go down very easily and I don't think they would be too bad for someone to swallow who does have difficulty, as the shape does help and they are coated with a smooth surface, so there is no rough texture to contend with. If I do taste it as I swallow, which I normally don't, the taste is slightly sweet and not unpleasant in any way.
Nurofen's main ingredient is ibuprofen, which is a "non-steroidal anti-inflammatory drug" which is used to reduce swelling, pain and high temperature in the body. I find the Nurofen caplets get to work quickly and are very effective at eliminating headaches and other aches and pains. When I took it earlier today my headache was gone within about 10 minutes and I would say that is a typical timeframe for me after taking Nurofen. There is a leaflet inside the box detailing the sort of symptoms which Nurofen is designed to tackle, and this includes things like muscular pain, cold and flu, feverishness, dental pain etc as well as your usual headaches and period pains which are the main reasons why I take it.
The leaflet also provides all the necessary information on how to take it, dosages, when not to take it, full ingredients etc, so I will not restate all of that.
I do find that Nurofen works very well, but it costs a lot more than generic ibuprofen, for example you can get Boots value ibuprofen for 40p for a pack of 16 200 mg tablets. I never go for the very cheapest ones as I have found they sometimes don't work well for me, but at £1.95 for a pack of 16 caplets (200 mg) at Boots, Nurofen is much more expensive. The pack I have at the moment contains 12 caplets but I can't find the price for that one. I often buy the £1.59 Boots ones to save a bit of money, but if I am in a shop other than Boots and need some painkillers I am happy to pay for the Nurofen.
They are a good and reliable medicine for me. I won't take a star off for the price, as I think the product itself is 5 star quality.
Summary: Good ibuprofen painkiller but a bit more expensive
More reviews in the field of Health Treatment
- Ibuprofen - Medicine of choice ♥
- Kleenex tissues for men - perfect tissues
- Knock Pain On The Head at a Sensible Price
- Sometimes you don't need the more pricier, well known stuff
- E45 Itch Relief Cream
- Lifesaver for my daughter's chicken pox!
- Bazuka that Verruca
- Clears up cold sores fast
- Tesco paracetamol caplets